Alert archive / Ohio / Frost Advisories in 2016
Frost Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Mar 29, 2016, 2:56 PM EDT for 4 counties in Ohio; Lewis County, Kentucky. It took effect at Mar 30, 2016, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 2:56 PM EDT (18:56 UTC)
- In effect from
- Mar 30, 2016, 12:00 AM EDT
- Expired
- Mar 30, 2016, 9:09 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Adams County, OH, Highland County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
705 WWUS71 KILN 291856 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 256 PM EDT TUE MAR 29 2016 KYZ100-OHZ080>082-088-300300- /O.NEW.KILN.FR.Y.0002.160330T0400Z-160330T1400Z/ LEWIS-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...TOLLESBORO...HILLSBORO... GREENFIELD...WEST UNION...PEEBLES...WAVERLY...PIKETON... PORTSMOUTH...WHEELERSBURG 256 PM EDT TUE MAR 29 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY. * TEMPERATURES...LOWS IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
586 WWUS71 KILN 300214 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1014 PM EDT TUE MAR 29 2016 KYZ100-OHZ080>082-088-301000- /O.CON.KILN.FR.Y.0002.160330T0400Z-160330T1400Z/ LEWIS-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...TOLLESBORO...HILLSBORO... GREENFIELD...WEST UNION...PEEBLES...WAVERLY...PIKETON... PORTSMOUTH...WHEELERSBURG 1014 PM EDT TUE MAR 29 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * TEMPERATURES...LOWS IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
639 WWUS71 KILN 300743 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 343 AM EDT WED MAR 30 2016 KYZ100-OHZ080>082-088-301400- /O.CON.KILN.FR.Y.0002.000000T0000Z-160330T1400Z/ LEWIS-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...TOLLESBORO...HILLSBORO... GREENFIELD...WEST UNION...PEEBLES...WAVERLY...PIKETON... PORTSMOUTH...WHEELERSBURG 343 AM EDT WED MAR 30 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
414 WWUS71 KILN 301309 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 909 AM EDT WED MAR 30 2016 KYZ100-OHZ080>082-088-301415- /O.CAN.KILN.FR.Y.0002.000000T0000Z-160330T1400Z/ LEWIS-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...VANCEBURG...TOLLESBORO...HILLSBORO... GREENFIELD...WEST UNION...PEEBLES...WAVERLY...PIKETON... PORTSMOUTH...WHEELERSBURG 909 AM EDT WED MAR 30 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE 40S AND THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Mar 29, 1:35 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 29, 1:35 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 135 PM EDT TUE MAR 29 2016 .SYNOPSIS... STRONG HIGH PRESSURE OVER THE AREA WILL BRING A COUPLE OF DAYS OF DRY WEATHER WITH MODERATING TEMPERATURES. A STRONG LOW PRESSURE SYSTEM SHIFTING THROUGH THE GREAT LAKES WILL BRING THE NEXT ROUND OF SHOWERS AND POSSIBLY THUNDERSTORMS LATER WEDNESDAY NIGHT AND INTO THURSDAY. AFTER A SHARP COLD FRONTAL PASSAGE THURSDAY NIGHT...A COOLER AIRMASS WILL MOVE BACK INTO THE AREA WITH A LINGERING THREAT OF SHOWERS FOR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE BUILDING IN WILL RESULT IN MAINLY CLEAR SKIES AND WARMING TEMPERATURES TODAY. FORECAST LOOKS ON TRACK. TOYED WITH REINTRODUCING ANOTHER FROST ADVISORY FOR TONIGHT AS IT SEEMS A MORE TRADITIONAL AND STRAIGHTFORWARD RADIATIONAL COOLING NIGHT ESPECIALLY OVER THE SCIOTO VALLEY WHERE LOW LEVEL RIDGE AXIS WILL BE LOCATED IN THE EVENING. BUT AFTER RUNNING TEMPS /WITH STATISTICAL GUIDANCE DOING A GREAT JOB SHOWING THE LOCALIZED TEMP DROPS IN FAVORED DRAINAGE REGIONS IN SCIOTO VALLEY/ IT APPEARS THAT ONLY A VERY SMALL AREA OF LOWER SCIOTO VALLEY APPEARS IN THREAT FOR A MORE WIDESPREAD FROST AND EVEN THAT IS A LITTLE UNCERTAIN. BEST COOLING FURTHER NORTH IN CENTRAL OHIO EAST OF COLUMBUS WHERE FREEZING TEMPS ARE LIKELY BUT WITH GROWING SEASON A LITTLE DELAYED YET FROM FURTHER SOUTH /AND OFFICIAL FROST/FREEZE PROGRAM YET TO GO INTO EFFECT IN THESE AREAS/ WILL JUST RUN WITH PATCHY/AREAS OF FROST AND LET NEXT SHIFT WORK THE POTENTIAL FOR A MORE COLLABORATIVE FROST HEADLINE IF ONE IS NEEDED ACROSS NERN KY AND/OR THE LOWER SCIOTO VALLEY OF SCNTL OH. ACROSS WRN/SWRN AREAS...RETURN FLOW /SOUTHEASTERLY/ AROUND DEPARTING HIGH WILL LIKELY BE JUST STRONG ENOUGH TO KEEP ANY MORE SERIOUS FROST ISSUES AT BAY BUT COULD SEE SOME PATCHY FROST IN THE FAVORED/LOW-LYING AREAS WITH TEMPS IN THESE AREAS BACK DOWN IN THE MID/UPPER 30S UNDER CLEAR SKIES. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... MUCH OF THE TIME THIS MORNING SPENT IN THE WEDNESDAY/THURSDAY PORTION OF THE FORECAST WITH DETAILING INBOUND RAIN CHANCES. AT 12Z WEDNESDAY...VERY AMPLIFIED MID/UPPER FLOW PATTERN WILL BE IN PLACE ACROSS THE CONUS WITH MASSIVE ERN PACIFIC RIDGE AND ANOMALOUSLY DEEP CNTL ROCKIES TROUGH/CLOSED LOW...WITH MORE BROADSCALE/STRONG RIDGE ACROSS THE ERN CONUS. THIS PATTERN FAVORS A STRONG WAA REGIME IN LOW LEVELS ACROSS THE OHIO VALLEY AND INDEED TEMPS WILL BE RISING QUICKLY ON WED AS SWLY FLOW RAMPS UP. A BREEZY/GUSTY DAY WHICH STARTS SUNNY BUT MID/UPPER LEVEL MOISTURE WILL INCREASE THROUGH THE DAY AS THETA-E ADVECTION STRENGTHENS ABOVE H7 THROUGH THE DAY. LIKELY A THICKENING MID DECK ARRIVING FROM WEST TO EAST THROUGH THE AFTERNOON...AND PROBABLY SOME DECENT RADAR ECHO MANIFESTED IN THIS BY LATER AFTERNOON. HOWEVER...DRY SUB-CLOUD LAYERS MEANS LIKELY ONLY A SPRINKLE OR A VERY ISOLD SHRA IS POSSIBLE DURING THE DAY...AND MAINLY IN ERN IND/WRN OH. TEMPS TO WARM SIGNIFICANTLY OVER TUES...WITH HIGHS IN THE UPPER 60S TO LOWER 70S. IMPORTANT SYNOPTIC SCALE PROCESSES DEVELOP DURING DAY WED WHICH FORCES A SPLIT OF THE ENERGY OVER THE CNTL ROCKIES...SENDING A SIGNIFICANT S/W TROUGH EAST/NORTHEAST INTO THE CENTRAL PLAINS WHILE LEAVING A POSITIVE TILT S/W TROUGH LEFT MEANDERING ACROSS THE DESERT SW. THE PROGRESSIVE/STRONGER FEATURE WILL REACH NEB/IA THURSDAY EVENING INDUCING RAPID PRESSURE FALLS AND DEEPENING SURFACE CYCLONE /988MB PER 29.00Z ECMWF OVER WISCONSIN/ BY THURSDAY MORNING. WEAK SHORTWAVE TROUGH OVER ARK-LA-TEX GETS PICKED UP IN STRENGTHENING MID LEVEL FLOW AND ROCKETS TOWARD THE OHIO VALLEY LATER WED NIGHT. WITH MASSIVE RIDGE AND STRONG SFC HIGH IN THE WRN ATLANTIC...AND DEEPENING SFC LOW MOVING INTO GREAT LAKES...DYNAMICS REALLY INCREASE AND LOW LEVEL WIND FIELDS RESPOND...WITH WIDE AGREEMENT BETWEEN DETERMINISTIC MODELS OF A 70-80KT H85 JET DEVELOPING TO OUR SOUTHWEST AND PUSHING RIGHT OVER THE STATE OF OHIO ON THURSDAY MORNING. NO SURPRISE...THE MOISTURE TRANSPORT IN THIS SCENARIO IS SIGNIFICANT/ANOMALOUS WITH H85 MOISTURE FLUX ANOMALIES EXCEEDING 5 SIGMA ABOVE CLIMO ON THE NOSE OF THIS LLJ AS PWAT VALUES DRAMATICALLY INCREASE TO 1.25" FROM THE 0.20" VALUES SEEN ON TUESDAY. WITH THIS MUCH MASS FIELD RESPONSE AND MOISTURE ADVECTION...CONTINUED VERY HIGH RAIN CHANCES SPREADING WEST TO EAST ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS WILL LIKELY MANIFEST IN A LARGE SHIELD OF MODERATE /SOMETIMES HEAVY/ RAIN...AND DESPITE MEAGER INSTBY ON FORECAST SOUNDINGS...WOULD NOT BE AT ALL SURPRISED TO SEE A CLAP OF THUNDER OR TWO ESPECIALLY ON THE BACK EDGE OF THE RAIN SHIELD IN CLOSER PROXIMITY TO WEAK-MOD INSTABILITY DEVELOPING IN THE APPROACHING WARM SECTOR. WED NIGHT TEMPS LIKELY STEADY-STATE OR ONLY SLOWLY FALLING WITH WINDS STAYING UP UNDER THE STRONG LLJ. THANKFULLY...LOWEST 1KM LAPSE RATES WILL BE RATHER STABLE THUS STRONG GUSTS WILL BE KEPT AT BAY FOR MUCH OF THE NIGHT /ALTHOUGH HIGHER RIDGES /LIKE THE BELLEFONTAINE RIDGE/ MAY BE QUITE GUSTY THROUGH THE NIGHT. WIND CONCERNS WILL LINGER INTO THURSDAY MORNING...ESPECIALLY AS STEADY PRECIP COMES TO AN END AND TAIL END OF ANOMALOUS LLJ BEGINS TO MIX OUT IN DIURNAL FASHION. IT IS IN THE 9AM TO 1PM TIMEFRAME WHERE THERE IS CONCERN FOR A STRONGER GUST OR TWO TO REACH THE SURFACE BUT THINK TIMING OF MIXING AND DEPARTURE OF LLJ ARE WELL SYNCED TO KEEP LARGER WIND CONCERNS AT BAY. ATTENTION THEN TURNS TO TIMING OF THE COLD FRONT ATTENDANT TO THE DEEPENING CYCLONE AND HOW MUCH INSTBY BUILDS THIS FAR NORTH. 29.00Z NAM WAS A STRONG/SLOW OUTLIER AND WOULD BRING CONCERN FOR A MORE ROBUST SEVERE WEATHER THREAT...AND 29.00Z WAS FAR TOO PROGRESSIVE WITH THE FRONT...WHICH LEAVES 29.00Z ECMWF WHICH PROBABLY HAS THE BEST AND MOST CONSISTENT TIMING OF FRONTAL PASSAGE. STRONG FLOW /SHEAR/ WILL BE PRESENT AT ALL LEVELS OF THE TROPOSPHERE IN THIS REGIME BUT IT WILL BE INSTBY THAT /ONCE AGAIN/ WILL BE IN QUESTION DEPENDING HOW FAST MORNING RAINS END...HOW MUCH DESTABILIZATION IN THE WARM SECTOR THU AFTN...AND TIMING/STRENGTH OF FRONTAL PASSAGE WHICH WILL DETERMINE POTENTIAL FOR SEVERE WX. WILL NEED TO BE WATCHED CLOSELY...AND NEW SWODY3 FROM SPC HAS MRGL RISK INTO WRN CWA. ONE KEY IS THAT FORCING VIA THE SURFACE LOW/SHORTWAVE WILL BE PULLING AWAY AS THE ORIENTATION OF THE ENTIRE TROUGH OVER THE NRN CONUS REMAINS POSI-TILT...LEAVING A MOSTLY VEERED BOUNDARY LAYER AND QUESTIONABLE LARGE SCALE ASCENT IN THE WAKE OF THE MORE CERTAIN MORNING RAINS/STORMS ON THE STRONG LOW LEVEL JET. SO IT WILL BE MOSTLY LEFT TO FRONTAL CONVERGENCE IN A MARGINALLY UNSTABLE BOUNDARY LAYER TO DETERMINE SVR POTENTIAL...WHICH STILL HAS SOME UNCERTAINTY GIVEN THE TIMING DIFFERENCES AS INSTBY CORRIDOR LIKELY NARROW. && .LONG TERM /FRIDAY THROUGH MONDAY/... CHANCE OF SHOWERS TO LINGER INTO FRIDAY WITH SWRLY MID LEVEL FLOW CONTINUING AND UPPER TROF LAGGING TO THE WEST. HIGHS WILL BE CLOSER TO NORMAL FRIDAY...RANGING FROM THE LOWER 50S NW TO THE LOWER 60S SE. MID/UPR LEVEL TROF TO SETTLE INTO THE GREAT LAKES/OH VLY NEXT WEEKEND. SFC WAVE TO TRACK SE THRU THE GREAT LAKES WITH BEST MOISTURE AND LIFT TO THE NE. WILL CONT MENTION OF SLIGHT CHC POPS SAT AFTN/EVE OVER THE NE COUNTIES. SAT HIGHS WILL BE A LTL BELOW NORMAL...RANGING FROM NEAR 50 NW TO THE UPPER 50S SE. NW FLOW ALOFT WITH SFC HIGH PRESSURE BUILDING SE INTO THE REGION. DIFFERENCES EXIST REGARDING STRENGTH OF COLD AIR AND NEXT SFC LOW. LOOKS LIKE ILN/S FA WILL GET MORE OF A GLANCING BLOW WITH THE HEART OF THE COLD AIR TO THE NE. TEMPERATURES WILL CONTINUE BELOW NORMAL SUNDAY...RANGING FROM THE MID 40S NORTH TO THE LOWER 50S SOUTH. WITH SOLN DIFFERENCES AND LOWER CONFIDENCE HAVE LIMITED SHOWER POPS TO SLIGHT CHC MONDAY AFTN WITH TROF/SECONDARY FRONT DROPPING SE. MONDAYS HIGH TEMPERATURES TO RANGE FROM THE MID 40S NORTH TO THE MID 50S SOUTH. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. FEW CUMULUS TODAY WILL DISSIPATE WITH LOSS OF HEATING. THEN JUST INCREASING CIRRUS INTO WEDNESDAY. WINDS WILL VEER THROUGH THE PERIOD...STRENGTHENING AFTER 12Z WITH SOME GUSTS LATE. OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY WEDNESDAY NIGHT INTO THURSDAY NIGHT...POSSIBLY LINGERING INTO FRIDAY. THUNDERSTORMS POSSIBLE THURSDAY INTO THURSDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM... SHORT TERM...BINAU LONG TERM...AR AVIATION...
Hazardous weather outlook, Mar 29, 11:25 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1125 AM EDT TUE MAR 29 2016 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 300830- WAYNE-FAYETTE-UNION-FRANKLIN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE- MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING- 1125 AM EDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME FROST IS POSSIBLE TONIGHT AS TEMPERATURES DROP INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ077>082-088-300830- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1125 AM EDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME FROST IS AGAIN POSSIBLE TONIGHT AS LOWS DROP INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 29, 1:04 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
104 PM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG 1 NNE DE GRAFF 40.32N 83.91W
03/27/2016 LOGAN OH PUBLIC
BASED ON PHOTOS, 40 FT TALL TREE WITH 2 FT DIAMETER FELL.
TREE HAD A SHALLOW ROOT SYSTEM. WOOD PLAYGROUND
SET/CLUBHOUSE BLOWN OVER AS WELL.
&&
JGIBSONNearby
Frost Advisories in Ohio, 2016Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.